Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 96, NWS Morristown, TN

June 26, 2007Loudon County, Roane County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 26, 2007, 5:04 PM EDT for Loudon County, Roane County, Tennessee. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2007, 5:04 PM EDT (21:04 UTC)
Expired
Jun 26, 2007, 6:00 PM EDT
In force
56 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

Counties Loudon County, TN, Roane County, TN

The radar

The Knoxville radar (KMRX), 98 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 5:20 PM EDTTSTM WND DMG6 E Harriman, TNPOWER LINE DOWN EAST SECTION OF ROANE COUNTY AS REPORTED BY DISPATCH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
291 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1072 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMRX 262105
SVRMRX
TNC105-145-262200-
/O.NEW.KMRX.SV.W.0096.070626T2104Z-070626T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
504 PM EDT TUE JUN 26 2007

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOUDON COUNTY IN EAST TENNESSEE...
  THIS INCLUDES THE CITIES OF...LOUDON...LENOIR CITY...
  ROANE COUNTY IN EAST TENNESSEE...
  THIS INCLUDES THE CITIES OF...OAK RIDGE...KINGSTON...

* UNTIL 600 PM EDT

* AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LOUDON...AND MOVING NORTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KINGSTON BY 600 PM EDT...

LAT...LON 3570 8444 3575 8423 3600 8430 3593 8457

$$

HW
1 follow-up statement
000 
WWUS54 KMRX 262123
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
523 PM EDT TUE JUN 26 2007

TNC105-262133-
/O.CAN.KMRX.SV.W.0096.000000T0000Z-070626T2200Z/
LOUDON TN-
523 PM EDT TUE JUN 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR LOUDON COUNTY IS CANCELLED...

LAT...LON 3579 8447 3589 8430 3600 8430 3593 8457

$$

TNC145-262200-
/O.CON.KMRX.SV.W.0096.000000T0000Z-070626T2200Z/
ROANE TN-
523 PM EDT TUE JUN 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHEASTERN ROANE COUNTY...

AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR BRADBURY...OR ABOUT
NEAR LOUDON...MOVING NORTH AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRADBURY BY 555 PM EDT...
  KINGSTON AND 9 MILES SOUTHWEST OF OAK RIDGE BY 600 PM EDT...

LAT...LON 3579 8447 3589 8430 3600 8430 3593 8457

$$

HW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:27 PM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jun 26, 2:27 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
227 PM EDT TUE JUN 26 2007

.SHORT TERM (TONIGHT AND WEDNESDAY)...
CONVECTION A LITTLE ON THE SUPPRESSED SIDE RIGHT NOW BUT SURFACE
WILL CONTINUE TO HEAT UP. APPARENTLY UPPER RIDGING WITH AXIS EAST OF
THE WFO IS HAVING MORE OF AN INFLUENCE ON SUPPRESSING DEVELOPMENT
WHICH IS WHAT WE WERE FORECASTING TO OCCUR FOR THIS TIME PERIOD A
FEW DAYS AGO. THE BEST COVERAGE IS IN THE TERRAIN ALONG THE NORTH
CAROLINA BORDER. MAY TWEAK PREVIOUS FORECAST FOR TONIGHT BASED ON
TRENDS. BASICALLY STAYED WITH SLIGHT CHANCE PROBABILITY FOR
CONVECTION ON WEDNESDAY BUT BUMPED UP MAJOR TERRAIN AREAS DUE TO
OROGRAPHIC LIFT. CONCERNING TEMPERATURE FORECAST STAYED QUITE CLOSE
TO BLEND OF GUIDANCE.

.LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...
HIGH PRESSURE RIDGE WILL BEGIN TO GIVE WAY ON WEDNESDAY NIGHT AND
THURSDAY AS AN UPPER TROUGH APPROACHES FROM THE NORTHWEST. EXPECT
ANOTHER ROUND OF SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS ON
THURSDAY...WITH THE BEST CHANCES NORTH WHERE INSTABILITY WILL BE A
LITTLE BETTER. MOISTURE ADVECTION INCREASES ON FRIDAY AHEAD OF THE
TROUGH AND ASSOCIATED SURFACE FRONT. PRECIPITABLE WATER VALUES RISE
TO OVER 1.7 INCHES WITH MLCAPES NEAR 1500 J/KG...AND MODELS SHOW A
PRE-FRONTAL TROUGH OVER THE AREA ON FRIDAY. GIVEN THE
INSTABILITY...SOME POTENTIAL FOR SEVERE STORMS WILL EXIST. WILL
RAISE POPS TO LIKELY IN THE NORTH. THE FRONT MOVES INTO THE AREA
FRIDAY NIGHT...AND MORE STABLE AIR SHOULD BEGIN TO INFILTRATE THE
NORTH ON SATURDAY. THE UPPER TROUGH AXIS WILL BE MOVING THROUGH ON
SATURDAY...SO HIGHEST POPS WILL BE IN THE SOUTH. THE FRONT WILL PUSH
THROUGH THE AREA AND END ALL POPS BY MIDNIGHT SATURDAY NIGHT.

THE UPPER TROUGH WILL BE EAST OF THE AREA...AND HIGH PRESSURE WILL
SLOWLY DROP SOUTH OUT OF CANADA...BRINGING DRIER AIR TO THE REGION.
SUNDAY THROUGH TUESDAY WILL BE DRY WITH TEMPERATURES NEAR TO
SLIGHTLY BELOW NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  69  92  70  91  71 /  30  30  30  20  20
KNOXVILLE MCGHEE TYSON AIRPORT, TN  68  90  69  90  71 /  30  30  30  30  30
OAK RIDGE, TN  68  90  69  90  71 /  30  30  30  30  30
TRI CITIES AIRPORT, TN  65  89  66  87  68 /  30  30  30  40  40

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

DGS/TH
Hazardous weather outlook, Jun 26, 5:00 AM EDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
500 AM EDT TUE JUN 26 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-270900-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
500 AM EDT (400 AM CDT) TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN
THIS AFTERNOON AND EVENING. A FEW ISOLATED THUNDERSTORMS MAY BECOME
SEVERE...PRODUCING DAMAGING WINDS UP TO 60 MPH...LARGE HAIL UP TO THE
SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL AND
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGHOUT MOST OF THE
WEEK...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A COLD FRONT
WILL APPROACH THE REGION LATER IN THE WEEK...INCREASING THE COVERAGE
OF STRONG TO SEVERE THUNDERSTORMS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT DIFFERENT PLACES THROUGHOUT THE
WEEK.

DMG

In the hours before

Special weather statement, Jun 26, 3:01 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
301 PM EDT TUE JUN 26 2007

TNZ071-073-074-261930-
NORTH SEVIER-NW BLOUNT-SEVIER SMOKY MOUNTAINS-
301 PM EDT TUE JUN 26 2007

...A STRONG THUNDERSTORM WAS AFFECTING BLOUNT AND SEVIER COUNTIES...

AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF PIGEON FORGE....MOVING NORTHEAST
AT 10 TO 15 MPH.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN
Local storm report, Jun 26, 3:35 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
335 PM EDT TUE JUN 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     CHARLESTON              35.29N 84.76W
06/25/2007                   BRADLEY            TN   PUBLIC

            FEW TREES DOWN NEAR CHARLESTON JUST OFF HWY 11. REPORTED
            BY PUBLIC.

&&

MEP
Special weather statement, Jun 26, 4:37 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
437 PM EDT TUE JUN 26 2007

TNZ100-262130-
BRADLEY-
437 PM EDT TUE JUN 26 2007

...A STRONG THUNDERSTORM WAS AFFECTING BRADLEY COUNTY...

AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHARLESTON....MOVING NORTH AT 5 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

HW
Special weather statement, Jun 26, 4:39 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
439 PM EDT TUE JUN 26 2007

TNZ038-039-262145-
GRAINGER-HAMBLEN-
439 PM EDT TUE JUN 26 2007

...A STRONG THUNDERSTORM WAS AFFECTING GRAINGER AND HAMBLEN
COUNTIES...

AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MORRISTOWN....MOVING WEST AT 5 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

HW
Local storm report, Jun 26, 4:57 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
457 PM EDT TUE JUN 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     8 E MADISONVILLE        35.52N 84.22W
06/26/2007                   MONROE             TN   AMATEUR RADIO

            NUMEROUS TREES DOWN ACROSS BALL PLAY ROAD 8 MILES EAST OF
            MADISONVILLE. REPORTED BY SPOTTER.

0420 PM     TSTM WND DMG     1 E ETOWAH              35.33N 84.51W
06/26/2007                   MCMINN             TN   LAW ENFORCEMENT

            ROOF OFF HOUSE, TREES AND POWER LINES DOWN ON CR 536 1.5
            MILES E OF ETOWAH. REPORTED BY ETOWAH PD.

0439 PM     TSTM WND DMG     ENGLEWOOD               35.42N 84.49W
06/26/2007                   MCMINN             TN   LAW ENFORCEMENT

            FEW TREES DOWN IN ENGLEWOOD AREA. REPORTED BY SHERIFFS
            OFFICE.

&&

MEP

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 4:03 PM EDTSevere Thunderstorm WarningMRXMcMinn27 min
Jun 26, 4:04 PM EDTSevere Thunderstorm WarningMRXMonroe41 min
Jun 26, 4:31 PM EDTSevere Thunderstorm WarningMRXMcMinn29 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.